Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 29, 2019, 2:30 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 2:30 PM MDT (20:30 UTC)
- Expired
- Sep 29, 2019, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
358 WWUS85 KCYS 292030 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 230 PM MDT Sun Sep 29 2019 ...RED FLAG WARNING HAS BEEN ISSUED THROUGH 7 PM MDT TODAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... .Relative humidity values have dropped to between 10 and 15 percent this afternoon in strong southwesterly winds at 40 to 50 mph. This is resulting in the potential for rapid spreading of any fires. WYZ308-300100- /O.NEW.KCYS.FW.W.0029.190929T2030Z-190930T0100Z/ Laramie Valley/Shirley Basin- 230 PM MDT Sun Sep 29 2019 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. * AFFECTED AREA...Fire weather zone 308. * WIND...Southwesterly at 40 to 50 mph through 7 PM. * HUMIDITY...10 to 15 percent. * HAINES...4 * THUNDERSTORMS...low threat today. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
220 WWUS85 KCYS 300048 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 648 PM MDT Sun Sep 29 2019 ...Red Flag Warning for Fire Weather Zone 308 will be allowed to expire at 7 PM... WYZ308-300200- /O.EXP.KCYS.FW.W.0029.000000T0000Z-190930T0100Z/ Laramie Valley/Shirley Basin- 648 PM MDT Sun Sep 29 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 308... The Red Flag Warning will be allowed to expire at 7 PM. Humidity is increasing in the Laramie Valley and Shirley Basin, and winds are beginning to die down. $$ Worley
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 29, 11:43 AM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 29, 11:43 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1143 AM MDT Sun Sep 29 2019 .UPDATE... Issued at 648 AM MDT Sun Sep 29 2019 Latest WYDOT webcam images have shown the dissipation of fog near the I-80 Summit and around Cheyenne early this morning. WYDOT road sensor visibilities have improved in these areas. Latest GOES Nighttime Microphysics RGB shows the dissipation of warm clouds over extreme southeast Wyoming and therefore the Dense Fog Advisory has been cancelled for zones 116, 117, and 118. A few NEDOT highway webcams still show a few areas of dense fog so have decided to leave the advisory intact for the southern Nebraska Panhandle. Expecting visibilities to continue to improve over the next few hours. && .SHORT TERM...(Today and tonight) Issued at 330 AM MDT Sun Sep 29 2019 GOES Nighttime Microphysics RGB currently shows low stratus and fog over much of the Wyoming High Plains and western Nebraska. Most of the fog is currently concentrated over extreme southeastern Wyoming and the southern Nebraska Panhandle along the I-80 corridor from Laramie through Sidney. WYDOT road sensors are reporting visibility of 1/2 mile along this route with many spots reporting 1/4 mile or less. Latest runs of the HRRR show visibility improving by 15z and therefore a Dense Fog Advisory is in effect for these areas until 9 AM MDT Sunday. Sunday looks to be the warmest day on the High Plains for a while as afternoon temperatures will reach the upper 70s and low 80s east of the Laramie Range and remain in the 60s to the west. Isolated rain showers will develop along a cold front Sunday afternoon, but should mainly stay across the CWA's northern and western zones. Strong winds are expected across western Carbon County during the day as a 50 to 55 kt 700 mb jet moves overhead and decent mixing is expected with steep lapse rates to 600 mb. Forecast wind gusts from the latest few runs of the HRRR show wind gusts to 50 kts across this area and therefore the High Wind Watch was upgraded to a Warning for these areas during the day Sunday. Winds will begin to calm down early Sunday evening as temperatures drop into the 40s Sunday night. .LONG TERM...(Monday through Saturday) Issued at 330 AM MDT Sun Sep 29 2019 The upper level low over the Pacific Northwest that has been impacting our weather the past few days will spin off a couple more disturbances before pushing through the region mid-week. Monday and Tuesday nights shows the best promise for precipitation with most of the precipitation remaining over the eastern half of the CWA. Colder air will usher its way in Monday night after any rain showers. Tuesday afternoon's high temperatures might not even reach the 50s, but may be close. With the second round of precipitation Tuesday night, temperatures may be cold enough for a few spots to receive light snow showers, primarily west of the WY/NE border. Morning temperatures on Wednesday and Thursday will reach the low 30s making frost a concern though most zones will be just past their climatological first fall freeze. In the wake of the upper level low, a brief ridging pattern sets up late week with drier weather. Will need to monitor for possible fire weather conditions on Thursday and Friday afternoons. The next weather system will move through next weekend, but precipitation chances area uncertain at this time. A relatively zonal upper air pattern settles in for early next week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1141 AM MDT Sun Sep 29 2019 Wyoming TAFS...VFR. Wind gusts to 45 knots until 01Z. Wind gusts to 25 knots at Rawlins after 15Z Monday. Nebraska TAFS...VFR. Wind gusts to 30 knots until 00Z. && .FIRE WEATHER... Issued at 330 AM MDT Sun Sep 29 2019 Fire weather concerns will be low through mid- week as cooler temperatures and multiple opportunities for precipitation are expected until the current upper level low over the Pacific Northwest pushes through. Strong winds are expected Sunday and again on Monday, but RH values will remain above 20 percent. Will need to monitor fire weather conditions for Thursday and Friday as a brief drying pattern sets up late week in the wake of the upper level low. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until 7 PM MDT this evening for WYZ104-109-111. NE...None. && UPDATE...MB SHORT TERM...MB LONG TERM...MB AVIATION...RUBIN FIRE WEATHER...MB
Hazardous weather outlook, Sep 29, 6:42 AM MDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 642 AM MDT Sun Sep 29 2019 NEZ020-021-054-055-WYZ119-301245- Banner-Morrill-Kimball-Cheyenne-East Laramie County- 642 AM MDT Sun Sep 29 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Dense Fog Advisory is in effect for the Interstate 80 corridor from Cheyenne through Sidney until mid-morning. Please give extra room and take precaution driving in these areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Chances for rain showers continue into early next week. Light snow flurries possible Tuesday and Wednesday mornings. .Spotter information statement... Spotter activation will not be needed. WYZ104-109-111-301245- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- 642 AM MDT Sun Sep 29 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT High Wind Warning is in effect Sunday as gusts to 60 MPH will be possible. High profile vehicles should use caution if driving through these areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Chances for rain showers continue into early next week. Light snow flurries possible Tuesday and Wednesday mornings. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019-095-096-WYZ101>103-105>108-110-112>118-301245- Dawes-Box Butte-Scotts Bluff-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 642 AM MDT Sun Sep 29 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Areas of fog through mid-morning Sunday, otherwise no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Chances for rain showers continue into early next week. Light snow flurries possible Tuesday and Wednesday mornings. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Sep 29, 10:48 AM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 AM MDT SUN SEP 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST 2 E DIXON 41.03N 107.50W
09/29/2019 M59 MPH CARBON WY ASOS
ASOS MEASURED WIND OF 51 KNOTS. SUSTAINED WINDS OF 46MPH
&&
WILLSLocal storm report, Sep 29, 11:02 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1102 AM MDT SUN SEP 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM NON-TSTM WND GST 10 E DAD 41.31N 107.57W
09/29/2019 M65 MPH CARBON WY MESONET
65MPH WIND GUST REPORTED AT COW CREEK. SUSTAINED WINDS OF
46MPH.
&&
WILLSLocal storm report, Sep 29, 11:56 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 AM MDT SUN SEP 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM NON-TSTM WND GST 10 E DAD 41.33N 107.57W
09/29/2019 M68 MPH CARBON WY MESONET
COW CREEK MEASURED WIND GUST OF 68MPH. SUSTAINED WINDS OF
45MPH.
&&
WILLSLocal storm report, Sep 29, 1:19 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
119 PM MDT SUN SEP 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM NON-TSTM WND GST 10 E DAD 41.33N 107.57W
09/29/2019 M68 MPH CARBON WY MESONET
WIND GUST OF 68MPH. SUSTAINED WINDS OF 45MPH.
&&
WILLSLocal storm report, Sep 29, 1:46 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT SUN SEP 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM NON-TSTM WND GST 2 E DIXON 41.03N 107.50W
09/29/2019 M60 MPH CARBON WY ASOS
60MPH WIND GUST OBSERVED AT DIXON AIRPORT. SUSTAINED
WINDS OF 37MPH.
&&
WILLSLocal storm report, Sep 29, 1:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
156 PM MDT SUN SEP 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND GST 10 E DAD 41.33N 107.57W
09/29/2019 M69 MPH CARBON WY MESONET
COW CREEK WIND GUST OF 69MPH. SUSTAINED WINDS OF 41MPH.
&&
WILLSThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:09 PM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 12 hr |
| Sep 29, 1:41 AM MDT | High Wind Warning | CYS | Carbon | 16 hr |
| Sep 29, 8:56 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie, Platte | 119 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.